Alert archive / Wyoming / Winter Storm Warnings in 2006
Winter Storm Warning 7, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Sep 21, 2006, 3:15 PM MDT. It took effect at Sep 22, 2006, 12:00 AM MDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 3:15 PM MDT (21:15 UTC)
- In effect from
- Sep 22, 2006, 12:00 AM MDT
- Expired
- Sep 23, 2006, 12:00 PM MDT
- In force
- 36 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KCYS 212115 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU SEP 21 2006 WYZ063-220515- /O.UPG.KCYS.WS.A.0006.060922T0000Z-060923T1200Z/ /O.NEW.KCYS.WS.W.0007.060922T0600Z-060923T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 315 PM MDT THU SEP 21 2006 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL BRING A PROLONGED PERIOD OF PRECIPITATION TO HIGHER ELEVATIONS TONIGHT AND FRIDAY. THE SNOW LEVEL WILL LOWER TO NEAR 7000 FEET BY THIS EVENING...AND IT WILL NOT RISE MUCH DURING THE DAY FRIDAY. THIS WILL ALLOW FOR A PROLONGED PERIOD OF SNOW OVER THE SIERRA MADRE AND MEDICINE BOW RANGES. TOTAL STORM ACCUMULATIONS OF 10 TO 12 INCHES OF SNOW IS POSSIBLE AT THE HIGHEST PEAKS. IN ADDITION...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH...WILL CREATE DANGEROUS BLOWING AND DRIFTING OF SNOW DURING THIS PERIOD. THOSE PLANNING TRAVEL TO THE MOUNTAINS SHOULD MONITOR THIS SITUATION CLOSELY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WYZ064-066-220515- /O.UPG.KCYS.WS.A.0006.060922T0000Z-060923T1200Z/ /O.NEW.KCYS.SB.Y.0007.060922T0600Z-060923T1200Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 315 PM MDT THU SEP 21 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL BRING A PROLONGED PERIOD OF PRECIPITATION TO HIGHER ELEVATIONS TONIGHT AND FRIDAY. THE SNOW LEVEL WILL LOWER TO NEAR 7000 FEET BY THIS EVENING...AND IT WILL NOT RISE MUCH DURING THE DAY FRIDAY. THIS WILL ALLOW FOR A PROLONGED PERIOD OF SNOW OVER THE LARAMIE RANGES. TOTAL STORM ACCUMULATIONS OF 8 TO 9 INCHES OF SNOW IS POSSIBLE AT THE HIGHEST PEAKS. IN ADDITION...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH...WILL CREATE DANGEROUS BLOWING AND DRIFTING OF SNOW DURING THIS PERIOD. THOSE PLANNING TRAVEL TO THE MOUNTAINS SHOULD MONITOR THIS SITUATION CLOSELY. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
7 follow-up statements
000 WWUS45 KCYS 220200 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 800 PM MDT THU SEP 21 2006 WYZ063-221200- /O.CON.KCYS.WS.W.0007.060922T0600Z-060923T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 800 PM MDT THU SEP 21 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL BRING A PROLONGED PERIOD OF SNOW TO HIGHER ELEVATIONS LATER TONIGHT INTO FRIDAY NIGHT. RAIN WILL BECOME WIDESPREAD THIS EVENING AND CHANGE TO ALL SNOW BY MIDNIGHT. THE SNOW WILL CONTINUE THROUGH FRIDAY AND TAPER OFF SOME FRIDAY NIGHT. TOTAL STORM ACCUMULATION OF 6 TO 12 INCHES WILL OCCUR OVER THE SIERRA MADRE AND MEDICINE BOW RANGES. IN ADDITION...WEST OR NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CREATE DANGEROUS BLOWING AND DRIFTING OF SNOW DURING THIS PERIOD. THOSE PLANNING TRAVEL TO THE MOUNTAINS SHOULD MONITOR THIS SITUATION CLOSELY...AND BE SURE TO CHECK WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$ WYZ064-066-221200- /O.CON.KCYS.SB.Y.0007.060922T0600Z-060923T1200Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 800 PM MDT THU SEP 21 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY. A STRONG LOW PRESSURE SYSTEM WILL BRING A PROLONGED PERIOD OF PRECIPITATION TO HIGHER ELEVATIONS OF THE LARAMIE RANGE LATER TONIGHT INTO FRIDAY NIGHT. RAIN WILL BECOME WIDESPREAD THIS EVENING AND CHANGE TO ALL SNOW AFTER MIDNIGHT. THE SNOW WILL CONTINUE THROUGH FRIDAY AND TAPER OFF SOME FRIDAY NIGHT. TOTAL STORM ACCUMULATION OF 5 TO 9 INCHES WILL OCCUR...ESPECIALLY IN THE NORTHERN PART OF THE LARAMIE RANGE. IN ADDITION WEST OR NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL CREATE DANGEROUS BLOWING AND DRIFTING OF SNOW DURING THIS PERIOD. THOSE PLANNING TRAVEL TO THE MOUNTAINS SHOULD MONITOR THIS SITUATION CLOSELY...AND BE SURE TO CHECK WEATHER AND ROAD CONDITIONS BEFORE SETTING OUT. $$
000 WWUS45 KCYS 221044 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 444 AM MDT FRI SEP 22 2006 WYZ063-221845- /O.CON.KCYS.WS.W.0007.000000T0000Z-060923T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 444 AM MDT FRI SEP 22 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... AN EARLY SEASON STORM SYSTEM WILL PRODUCE SNOW AND WINDY CONDITIONS FOR THE SNOWY RANGE OF SOUTHEAST WYOMING TODAY AND TONIGHT. TOTAL SNOWFALL FOR THE MOUNTAINS WILL BE FROM 6 TO 12 INCHES DURING THAT TIME. THE SNOW WILL TAPER OFF OVER THE AREA LATE TONIGHT AND SATURDAY MORNING. IN ADDITION...NORTH OR NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CREATE DANGEROUS BLOWING AND DRIFTING OF SNOW TODAY AND TONIGHT. TRAVEL OVER THE SNOWY RANGE TODAY AND TONIGHT WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF TRAVEL IS NECESSARY. HUNTERS IN THE SNOWY RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH TONIGHT. $$ WYZ064-066-221845- /O.CON.KCYS.SB.Y.0007.000000T0000Z-060923T1200Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 444 AM MDT FRI SEP 22 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... AN EARLY SEASON STORM SYSTEM WILL PRODUCE SNOW AND WINDY CONDITIONS FOR THE LARAMIE RANGE OF SOUTHEAST WYOMING TODAY AND TONIGHT. TOTAL SNOWFALL FOR THE LARAMIE RANGE WILL BE FROM 4 TO 9 INCHES DURING THAT TIME. AT THIS TIME...THE GREATEST AMOUNTS NOW WILL BE OVER THE NORTHERN LARAMIE RANGE. THE SNOW WILL TAPER OFF OVER THE LARAMIE RANGE SATURDAY MORNING. IN ADDITION...NORTH OR NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CREATE DANGEROUS BLOWING AND DRIFTING OF SNOW TODAY AND TONIGHT. TRAVEL OVER THE LARAMIE RANGE TODAY AND TONIGHT WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF TRAVEL IS NECESSARY. HUNTERS IN THE LARAMIE RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH TONIGHT. $$ WEILAND
000 WWUS45 KCYS 221847 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1247 PM MDT FRI SEP 22 2006 WYZ063-230200- /O.CON.KCYS.WS.W.0007.000000T0000Z-060923T1200Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1247 PM MDT FRI SEP 22 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FOR THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES UNTIL 6 AM MDT SATURDAY. SNOWFALL AMOUNTS OVERNIGHT AND EARLY THIS MORNING WERE MOSTLY FROM 2 TO 5 INCHES. WITH TEMPERATURES AROUND THE FREEZING MARK...THERE WAS NO ADDITIONAL ACCUMULATION OF SNOW DURING THE MORNING HOURS. LIGHT SNOW WILL FALL THROUGH THE AFTERNOON AND THEN INCREASE TONIGHT BEFORE TAPERING OFF LATER SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED. IN ADDITION TO THE SNOW... NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT. TRAVEL WILL BE QUITE HAZARDOUS ESPECIALLY TONIGHT DUE TO THE SNOW...BLOWING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF DRIVING IS NECESSARY. HUNTERS IN THE SNOWY RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$ WYZ064-066-230200- /O.CON.KCYS.SB.Y.0007.000000T0000Z-060923T1200Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 1247 PM MDT FRI SEP 22 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THE LARAMIE RANGE UNTIL 6 AM MDT SATURDAY. RAIN AND SNOW SHOWERS WERE INCREASING OVER THE LARAMIE RANGE LATE THIS MORNING AND EARLY THIS AFTERNOON. THE RAIN WILL MIX WITH AND THEN CHANGE TO ALL SNOW BY SUNSET...WITH THE SNOW INCREASING TONIGHT INTO SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS OF 4 TO 9 INCHES ARE EXPECTED BY MIDDAY SATURDAY. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW TONIGHT. TRAVEL OVER THE LARAMIE RANGE BY TONIGHT WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF TRAVEL IS NECESSARY. HUNTERS IN THE LARAMIE RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$ JLH
000 WWUS45 KCYS 222111 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 311 PM MDT FRI SEP 22 2006 WYZ063-230315- /O.EXT.KCYS.WS.W.0007.000000T0000Z-060923T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 311 PM MDT FRI SEP 22 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 12 PM MDT SATURDAY... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 12 PM MDT SATURDAY. SNOWFALL AMOUNTS OVERNIGHT AND EARLY THIS MORNING WERE MOSTLY FROM 2 TO 5 INCHES. WITH TEMPERATURES AROUND THE FREEZING MARK... THERE WAS NO ADDITIONAL ACCUMULATION OF SNOW DURING THE MORNING AND AFTERNOON HOURS. SNOW WILL INCREASE TONIGHT BEFORE TAPERING OFF EARLY SATURDAY AFTERNOON. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED. IN ADDITION TO THE SNOW... NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT. TRAVEL WILL BE QUITE HAZARDOUS ESPECIALLY TONIGHT DUE TO THE SNOW... BLOWING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF DRIVING IS NECESSARY. HUNTERS IN THE SNOWY RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$ WYZ064-066-230315- /O.EXT.KCYS.SB.Y.0007.000000T0000Z-060923T1800Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 311 PM MDT FRI SEP 22 2006 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 12 PM MDT SATURDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 12 PM MDT SATURDAY. RAIN AND SNOW SHOWERS WERE INCREASING OVER THE LARAMIE RANGE THIS THIS AFTERNOON. THE RAIN WILL MIX WITH AND THEN CHANGE TO ALL SNOW BY SUNSET...WITH THE SNOW INCREASING TONIGHT INTO SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS OF 4 TO 9 INCHES ARE EXPECTED BY MIDDAY SATURDAY. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW TONIGHT. TRAVEL OVER THE LARAMIE RANGE BY TONIGHT WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF TRAVEL IS NECESSARY. HUNTERS IN THE LARAMIE RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$ KMD
000 WWUS45 KCYS 230314 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MDT FRI SEP 22 2006 WYZ063-231115- /O.CON.KCYS.WS.W.0007.000000T0000Z-060923T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 914 PM MDT FRI SEP 22 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MDT SATURDAY. SNOWFALL AMOUNTS THROUGH THROUGH THE EARLY MORNING RANGED FROM 2 TO 10 INCHES. THROUGH THE AFTERNOON AND EARLY EVENING...THERE HAVE BEEN LITTLE ADDITIONAL ACCUMULATION. HOWEVER...SEVERAL SPOTTERS IN THE SNOWY MOUNTAINS STATED IT JUST STARTED TO SNOW AGAIN AT 9 PM MDT. SNOW WILL CONTINUE TO INCREASE OVERNIGHT BEFORE TAPERING OFF EARLY SATURDAY AFTERNOON. TOTAL SNOWFALL AMOUNTS OF 6 TO 12 INCHES ARE EXPECTED. IN ADDITION TO THE SNOW... NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT. TRAVEL WILL BE QUITE HAZARDOUS ESPECIALLY TONIGHT DUE TO THE SNOW... BLOWING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF DRIVING IS NECESSARY. HUNTERS IN THE SNOWY RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$ WYZ064-066-231115- /O.CON.KCYS.SB.Y.0007.000000T0000Z-060923T1800Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 914 PM MDT FRI SEP 22 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SATURDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MDT SATURDAY. SNOW SHOWERS WILL CONTINUE TO INCREASE OVERNIGHT INTO SATURDAY MORNING. TOTAL SNOWFALL AMOUNTS OF 4 TO 9 INCHES ARE EXPECTED BY MIDDAY SATURDAY. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW TONIGHT. TRAVEL OVER THE LARAMIE RANGE BY TONIGHT WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF TRAVEL IS NECESSARY. HUNTERS IN THE LARAMIE RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$
000 WWUS45 KCYS 231015 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 415 AM MDT SAT SEP 23 2006 WYZ063-231800- /O.CON.KCYS.WS.W.0007.000000T0000Z-060923T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 415 AM MDT SAT SEP 23 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... SNOW WILL CONTINUE TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH MIDDAY. AN ADDITIONAL 2 TO 4 INCHES OF SNOW WILL ACCUMULATE BY NOON. THROUGH THE PRE DAWN HOURS A TOTAL OF 4 TO 12 INCHES OF SNOW FELL OVER THE SNOWY AND SIERRA MADRE RANGES. IN ADDITION TO THE SNOW... NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH NOON. TRAVEL WILL BE HAZARDOUS DUE TO THE SNOW... BLOWING SNOW AND POOR VISIBILITIES DURING THAT TIME. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF DRIVING IS NECESSARY. HUNTERS IN THE SNOWY RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH MIDDAY. $$ WYZ064-066-231800- /O.CON.KCYS.SB.Y.0007.000000T0000Z-060923T1800Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 415 AM MDT SAT SEP 23 2006 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... SNOW WILL CONTINUE TO FALL OVER THE LARAMIE RANGES THROUGH MIDDAY. AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL ACCUMULATE BY NOON. THROUGH THE PRE DAWN HOURS A TOTAL OF 2 TO 7 INCHES OF SNOW FELL OVER THE LARAMIE RANGE...ESPECIALLY IN THE NORTH PART. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CAUSE BLOWING AND DRIFTING OF SNOW THIS AFTERNOON. TRAVEL OVER THE LARAMIE RANGE DURING THAT TIME WILL BE HAZARDOUS DUE TO THE SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. TRAVELERS ARE URGED TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF TRAVEL IS NECESSARY. HUNTERS IN THE LARAMIE RANGE SHOULD ALSO BE PREPARED FOR THE COLD AND SNOWY WEATHER THROUGH SATURDAY MORNING. $$ WEILAND
000 WWUS45 KCYS 231752 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1152 AM MDT SAT SEP 23 2006 WYZ063-231900- /O.EXP.KCYS.WS.W.0007.000000T0000Z-060923T1800Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 1152 AM MDT SAT SEP 23 2006 ...WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY... THE WINTER STORM WARNING WILL EXPIRE AT NOON MDT TODAY. AS OF NOON THE SNOW HAD DECREASED IN INTENSITY AND WINDS HAVE DECREASED. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ WYZ064-066-231900- /O.EXP.KCYS.SB.Y.0007.000000T0000Z-060923T1800Z/ NORTH LARAMIE RANGE-LARAMIE RANGE- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK 1152 AM MDT SAT SEP 23 2006 ...SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT NOON MDT TODAY... THE SNOW AND BLOWING SNOW ADVISORY WILL EXPIRE AT NOON MDT TODAY. SNOW HAS DECREASED IN INTENSITY OR ENDED ACROSS THE AREA. WINDS HAVE ALSO DECREASED. THEREFORE THE SNOW AND BLOWING SNOW ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Sep 21, 3:00 PM MDT, 15 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT THU SEP 21 2006
.SHORT TERM...TONIGHT THRU FRIDAY NIGHT. LOW PRESSURE SYSTEM OVER
WESTERN OKLAHOMA AND NEBRASKA CONTINUES TO SHIFT EASTWARD. THE
WEAK IMPULSE BROUGHT SOME LIGHT RAIN SHOWERS OVER RAWLINS EARLIER
TODAY. ALSO A BAND OF LIGHT SHOWERS EXTENDED FROM WHEATLAND AND
EASTWARD FORWARD TORRINGTON...WITH SOME LIGHT RAIN RECORDED
EARLIER. EXPECT UNSETTLED WEATHER FOR TONIGHT THROUGH SATURDAY AS
A BROAD TROUGH CONTINUES TO DEVELOP OVER THE AREA. SEVERAL PIECES
OF ENERGY WILL BRING THE RAIN AND SNOW SHOWERS TO THE AREA
TONIGHT THROUGH SATURDAY. THE DIFFICULT DECISION WAS WHAT TO DO
WITH THE WINTER STORM WATCH. THE SNOW ACCUMULATION FROM THE MODELS
VARY FROM THE WRF OVERDOING THE TOTAL ACCUMULATION WITH 30 INCHES
IN THE MEDICINE BOW MOUNTAINS TO GFS ONLY INDICATING NEARLY 6
INCHES FOR STORM TOTALS. FEEL THAT TONIGHT SNOW ACCUMULATIONS
WOULD ONLY REACH ADVISORY CRITERIA...BUT WITH THE ADDITIONAL
ACCUMULATIONS ON FRIDAY THROUGH SATURDAY MORNING SNOW TOTAL WOULD
REACH WARNING CRITERIA. THUS HAVE DECIDED TO GO WITH A WINTER
STORM WARNING FOR THE SIERRA MADRE AND MEDICINE BOW RANGES AND
KEPT THE LARAMIE RANGES WITHIN SNOW AND BLOWING SNOW CRITERIA.
ELSEWHERE...EXPECT SCATTERED TO LIKELY RAIN SHOWERS WITH SOME
POSSIBLE MIXING OVER TO SNOW SHOWERS FRIDAY NIGHT. WINDS WILL
INCREASE TOMORROW...PARTICULARLY ACROSS THE NEBRASKA PANHANDLE.
LATEST MODELS INDICATING 850MB WINDS REACHING UP TO 30 MPH IN
NEBRASKA BY 18Z. MOS GUIDANCE VARIES A BIT FROM GFS TO ETA...BUT
BOTH DEFINITELY INDICATING BREEZY CONDITIONS. WILL LET NEXT SHIFTS
DECIDE IF ANY WIND HIGHLIGHTS WILL BE NECESSARY FOR THE PANHANDLE.
OBVIOUSLY COOLER OVER THE NEXT COUPLE DAYS...WITH TEMPERATURES
NEARLY 20F DEGREES COOLER THAN SEASONAL NORMALS.
.LONG TERM...SATURDAY THRU THURSDAY...SLOWLY IMPROVING CONDITIONS
EXPECTED SATURDAY AS UPPER LOW MOVES AWAY AND AIRMASS DRIES OUT.
STILL COOL AND RATHER WINDY CONDITIONS THOUGH. NWLY UPPER FLOW SETS
UP FOR SUNDAY INTO THE MID PART OF NEXT WEEK WITH TEMPERATURES
WARMING TO SEASONABLE LEVELS. GFS DEPICTING CLIPPER TYPE SYSTEM
DROPPING DOWN FRONT SIDE OF WRN CONUS UPPER RIDGE WEDS BUT AT THIS
TIME MOISTURE APPEARS TOO LIMITED FOR MORE THAN SOME CLOUDS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM SATURDAY FOR
SNOWY RANGE..WYZ063.
SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM
SATURDAY FOR LARAMIE RANGES..WYZ064-WYZ066.
NE...NONE.
&&
SHORT TERM...GOERING
LONG TERM....EMANUELHazardous weather outlook, Sep 21, 11:02 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1102 AM MDT THU SEP 21 2006 WYZ063-064-066-221715- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 1102 AM MDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS WILL CONTINUE TO DEVELOP THROUGH THE LATE MORNING AND EARLY AFTERNOON. LIGHT SNOW SHOWERS WILL OCCUR FOR THE HIGHER ELEVATIONS...WITH RAIN SHOWERS BELOW 7000 FEET DURING THE AFTERNOON. A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT. PLEASE SEE PRODUCT WWUS45 FOR MORE DETAILS. OCCASIONAL SNOW WILL OCCUR TONIGHT WITH ACCUMULATIONS UP TO 5 INCHES. TRAVEL MAY BECOME DIFFICULT AS WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH MAY ALSO REDUCE VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY AND FRIDAY NIGHT. PLEASE SEE PRODUCT WWUS45 FOR MORE DETAILS. OCCASIONAL SNOW WILL CONTINUE ON FRIDAY WITH SCATTERED SNOW SHOWERS FRIDAY NIGHT AND SATURDAY. TRAVEL MAY BECOME DIFFICULT AS WEST TO NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 MPH MAY ALSO REDUCE VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059>062-065-067>070-221715- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- LARAMIE VALLEY-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1102 AM MDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED RAIN SHOWERS WILL CONTINUE TO DEVELOP THROUGH THE LATE MORNING AND BECOME SCATTERED TO NUMEROUS RAIN SHOWERS LATE THIS AFTERNOON. SHOWERS WILL CHANGE OVER TO SNOW SHOWER LATER TONIGHT. SOME LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR RAIN AND SNOW WILL CONTINUE THROUGH SATURDAY NIGHT BEFORE PRECIPITATION ENDS. SNOWFALL ACCUMULATIONS WILL BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:54 PM MDT | Winter Storm Watch | CYS | 20 hr | |
| Sep 21, 3:15 PM MDT | Snow and Blowing Snow Advisory | CYS | 45 hr |
Nearby
Winter Storm Warnings in Wyoming, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.